Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 130, NWS Midland/Odessa, TX

June 11, 2007Brewster County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 11, 2007, 6:21 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2007, 6:21 PM CDT (23:21 UTC)
Expired
Jun 11, 2007, 9:15 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Brewster County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 112324
FFWMAF
TXC043-120215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 915 PM CDT

* AT 618 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONE 
  TO TWO FEET OF WATER RUNNING IN LOW WATER CROSSINGS IN ALPINE.
  LAW ENFORCEMENT WAS IN THE PROCESS OF CLOSING THESE ROADS. AT
  618 PM CDT...ADDITIONAL THUNDERSTORMS PRODUCING HEAVY RAINFALL
  OVER ONE INCH PER HOUR WILL AFFECT ALPINE...ALTUDA...AND 
  MARATHON. THEREFORE...ADDITIONAL FLASH FLOODING IS LIKELY.  
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  ALPINE...
  ALTUDA...
  MARATHON...
  RURAL AREAS OF NORTHERN BREWSTER COUNTY

FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW
WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

LAT...LON 3040 10377 3065 10344 3012 10269 2998 10377

$$
3 follow-up statements
000 
WGUS74 KMAF 112335
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
631 PM CDT MON JUN 11 2007

TXC043-120215-
BREWSTER-
631 PM CDT MON JUN 11 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN BREWSTER COUNTY...

AT 628 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CLOSED NORTH 8TH
STREET...AND SOUTH 10TH STREET IN ALPINE. AT 630 PM CDT...
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ONE INCH PER HOUR 
CONTINUED TO MOVE NORTHEAST AT 20 MPH OVER NORTHERN BREWSTER COUNTY. 
ADDITIONAL FLASH FLOODING IS LIKELY WITH THESE STORMS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALPINE...
ALTUDA...MARATHON AND RURAL AREAS OF NORTHERN BREWSTER COUNTY.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

LAT...LON 3040 10377 3065 10344 3012 10269 2998 10377

$$
000 
WGUS74 KMAF 112354
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
652 PM CDT MON JUN 11 2007

TXC043-120215-
BREWSTER-
652 PM CDT MON JUN 11 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN BREWSTER COUNTY...

AT 646 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MURPHY
ROAD IN ALPINE HAD BEEN CLOSED DUE TO HIGH WATER. AT 649 PM CDT...
THUNDERSTORMS PRODUCING OVER ONE INCH PER HOUR RAINFALL AMOUNTS 
CONTINUED TO MOVE NORTHEAST AT 20 MPH OVER NORTHERN BREWSTER 
COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALPINE...
ALTUDA...MARATHON AND RURAL AREAS OF NORTHERN BREWSTER COUNTY.

FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW
WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

LAT...LON 3040 10377 3065 10344 3012 10269 2998 10377

$$
000 
WGUS74 KMAF 120029
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
724 PM CDT MON JUN 11 2007

TXC043-120215-
BREWSTER-
724 PM CDT MON JUN 11 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN BREWSTER COUNTY...

AT 723 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ALL
LOW WATER CROSSINGS IN ALPINE WERE CLOSED DUE TO ONE TO TWO FEET
OF WATER RUNNING OVER THE ROADWAYS.  THIS INCLUDES 8TH STREET...
WEST MURPHY...AVENUE A...SOUTH 10TH STREET AND NORTH FIGHTING 
BUCK STREET. AT 727 PM CDT...THUNDERSTORMS HAD MOVED OUT OF THE
ALPINE AREA...BUT REMAINED OVER PORTIONS OF NORTHERN BREWSTER 
COUNTY. ADDITIONAL HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL 
BE POSSIBLE OVER THESE AREAS THROUGH THE EVENING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALPINE...
ALTUDA...MARATHON...AND RURAL AREAS OF NORTHERN BREWSTER COUNTY.

FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW
WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

LAT...LON 3040 10377 3065 10344 3012 10269 2998 10377

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:13 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 11, 3:13 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM CDT MON JUN 11 2007

.DISCUSSION...
FORECAST CONFIDENCE IS SOMEWHAT HIGH THROUGH THE NEXT FEW DAYS...
THEN DEGRADES THEREAFTER...PARTICULARLY WITH REGARDS TO POP AND
QPF.

TROUGH OVER THE DESERT SOUTHWEST IS FORECAST TO TRANSLATE EAST AND
DIMINISH SOMEWHAT AS IT BUMPS INTO A PERSISTENT UPPER RIDGE PARKED
OVER THE EASTERN PLAINS. AMPLE MOISTURE ACCOMPANIES THIS SYSTEM...
WITH PWAT VALUES EXCEEDING 4 CM OVER MUCH OF THE FORECAST AREA
EXPECTED TONIGHT.  HAVE RAMPED DOWN HPC QPF GUIDANCE SOMEWHAT GIVEN
COVERAGE OF CONVECTION...AND WHILE COVERAGE DOES NOT WARRANT A
FLASH FLOOD WATCH...LOCALIZED HEAVY RAINFALL AMOUNTS BETWEEN ONE
AND TWO INCHES ARE NOT OUT OF THE QUESTION OF ALONG WITH
ATTENDANT FLASH FLOODING. CONVECTION ONGOING OVER THE NORTHWESTERN
HALF OF THE FORECAST AREA PRESENTLY WILL CONTINUE AND INCREASE IN
COVERAGE THIS EVENING. KINEMATIC PARAMETERS DO NOT FAVOR ORGANIZED
STORMSCALE ROTATION...AND WETBULB ZERO HEIGHTS ARGUE AGAINST LARGE
HAIL. MARGINALLY SEVERE MICROBURSTS AND HAIL WILL BE THE PRIMARY
SEVERE THREATS THIS EVENING BEFORE THE PBL STABILIZES SOMEWHAT.

THEREAFTER...THE SHORTWAVE TROUGH LIFTS NORTHEAST AND PERSISTS
OVER THE CENTRAL PLAINS...WITH A WEAKNESS EXTENDING SOUTH ACROSS
THE CWFA TUESDAY AND WEDNESDAY. OVERALL FORCING WEAKENS AND THE
MIDLEVEL THETAE RIDGE ATTENUATES SOMEWHAT. THIS ARGUES FOR A
REDUCTION OF POPS...WITH THE BEST CHANCES CONFINED TO THE ELEVATED
HEAT SOURCES BOTH DAYS. FOR THURSDAY THROUGH SUNDAY...CONVECTIVE
FEEDBACK IN THE MODELS AND PLACEMENT OF RESIDUAL OUTFLOW
BOUNDARIES MAKES POP FORECASTS PROBLEMATIC. AT THIS TIME...HAVE STAYED
FAIRLY CLOSE TO GUIDANCE...WITH THE BEST CHANCES OF PRECIP
CONFINED TO THE ELEVATED HEAT SOURCES DURING THE DAY AND OVER
NORTHERN ZONES AT NIGHT GIVEN THE POTENTIAL FOR MCS DEVELOPMENT
OVER THE HIGHER TERRAIN OF NM.

HAVE STAYED CLOSE TO THE OPERATIONAL GFS MOS TEMPERATURES THROUGH
THE FORECAST CYCLE...THESE NUMBERS LIE ON THE LOW END OF THE GFS
ENSEMBLE ENVELOP AND APPEARS REASONABLE GIVEN THE MOIST AIRMASS WE
FIND OURSELVES IN. DIDNT GET CUTE WITH QPF AND POP BEYOND
THURSDAY GIVEN OUR UNCERTAINTY AT LONG TIME RANGES. A MODEL/MOS
BLEND OF GUIDANCE WINDS LOOK OKAY...BUT /AS USUAL/ MODEL DEWPOINTS
REQUIRED SOME ATTENTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  89  68  91  /  20  30  20  10
CARLSBAD NM                64  90  64  94  /  50  20  20  10
DRYDEN TX                  68  89  68  93  /  20  30  20  10
FORT STOCKTON TX           67  89  67  93  /  40  30  30  20
GUADALUPE PASS TX          60  86  63  90  /  50  20  20  10
HOBBS NM                   66  90  64  91  /  40  30  20  10
MARFA TX                   56  80  56  87  /  50  30  30  20
MIDLAND INTL AIRPORT TX    68  89  67  94  /  30  30  20  10
ODESSA TX                  68  89  67  95  /  30  30  20  10
WINK TX                    72  94  67  99  /  40  30  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

70
Hazardous weather outlook, Jun 11, 2:13 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT MON JUN 11 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
213 PM CDT MON JUN 11 2007 /113 PM MDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS
AFTERNOON AND CONTINUE OVER NIGHT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...HOWEVER A FEW STORMS COULD APPROACH OR EXCEED
SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN
THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE
THUNDERSTORMS BECOMING ISOLATED DURING THE MID TO LATE WEEK. THE
STORMS ARE NOT EXPECTED TO BE SEVERE... BUT THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS
AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:06 PM CDTSevere Thunderstorm WarningMAFBrewster26 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.